Algebraic & Geometric Topology

The dualizing spectrum II

John R Klein

Full-text: Open access


To an inclusion HG of topological groups, we associate a spectrum DHG which coincides with the dualizing spectrum DG of Klein [Math. Ann. 319 (2001) 421-456] when H=G. We also introduce a fibered spectrum analogue.

The main application is to give a purely homotopy theoretic construction of Poincaré embeddings in stable codimension.

Article information

Algebr. Geom. Topol., Volume 7, Number 1 (2007), 109-133.

Received: 30 September 2006
Accepted: 5 January 2007
First available in Project Euclid: 20 December 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 55P91: Equivariant homotopy theory [See also 19L47]
Secondary: 57P10: Poincaré duality spaces

Poincaré space embedding fiberwise homotopy


Klein, John R. The dualizing spectrum II. Algebr. Geom. Topol. 7 (2007), no. 1, 109--133. doi:10.2140/agt.2007.7.109.

Export citation


  • T Bauer, N Kitchloo, D Notbohm, E K Pedersen, Finite loop spaces are manifolds, Acta Math. 192 (2004) 5–31
  • J R Klein, Poincaré duality embeddings and fiberwise homotopy theory, Topology 38 (1999) 597–620
  • J R Klein, Poincaré immersions, Forum Math. 11 (1999) 717–734
  • J R Klein, Poincaré duality spaces, from: “Surveys on surgery theory, Vol. 1”, Ann. of Math. Stud. 145, Princeton Univ. Press, Princeton, NJ (2000) 135–165
  • J R Klein, The dualizing spectrum of a topological group, Math. Ann. 319 (2001) 421–456
  • J R Klein, Embedding, compression and fiberwise homotopy theory, Algebr. Geom. Topol. 2 (2002) 311–336
  • J R Klein, Poincaré duality embeddings and fibrewise homotopy theory. II, Q. J. Math. 53 (2002) 319–335
  • P Lambrechts, D Stanley, Algebraic models of Poincaré embeddings, Algebr. Geom. Topol. 5 (2005) 135–182
  • P Lambrechts, D Stanley, L Vandembroucq, Embeddings up to homotopy of two-cones in Euclidean space, Trans. Amer. Math. Soc. 354 (2002) 3973–4013
  • J May, J Sigurdsson, Parametrized homotopy theory
  • W Richter, A homotopy-theoretic proof of Williams's metastable Poincaré embedding theorem, Duke Math. J. 88 (1997) 435–447
  • S Schwede, Spectra in model categories and applications to the algebraic cotangent complex, J. Pure Appl. Algebra 120 (1997) 77–104
  • M Spivak, Spaces satisfying Poincaré duality, Topology 6 (1967) 77–101
  • W Vogell, The canonical involution on the algebraic $K$-theory of spaces, from: “Algebraic topology, Aarhus 1982 (Aarhus, 1982)”, Lecture Notes in Math. 1051, Springer, Berlin (1984) 156–172
  • C T C Wall, 0217791
  • C T C Wall, Surgery on compact manifolds, second edition, Mathematical Surveys and Monographs 69, American Mathematical Society, Providence, RI (1999) Edited and with a foreword by A. A. Ranicki
  • B Williams, Applications of unstable normal invariants. I, Compositio Math. 38 (1979) 55–66
  • B Williams, Hopf invariants, localization and embeddings of Poincaré complexes, Pacific J. Math. 84 (1979) 217–224